MAUDE Adverse Event Report: IMPRESS®.NON-BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

IMPRESS®.NON-BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 4653510UBF-NB
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular procedure, the catheter tip detached within the patient.The physician had successfully acquired retrograde arterial access and while removing the catheter from the patient the blacktip detached yet remained on the guidewire.The detached tip was successfully removed together with the guidewire from the patient with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device returned for evaluation.A physical evaluation of the device was conducted.The tip was then viewed under magnification.The device was received with the tip detached.The complaint is confirmed.It was noted that there was an approximate 2mm section of the tip that appears necked down due to elongation.The elongated section of tip looked to have an acceptable bond that is still intact.The root cause could not be determined however, due to the elongation noted on the returned catheter, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
IMPRESS®.NON-BRAIDED CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key10896523
Report Number3010665433-2020-00046
Device Sequence Number16973103
Product Code DQO
UDI-Device Identifier00884450026519
UDI-Public884450026519
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number4653510UBF-NB
Device Lot NumberE1649772
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date03/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE